Flash Flood, Davidson
- When
- July 22, 2:53 PM CST
- Where
- Davidson County, 0.19 mi NW of Berry Hill to 0.39 mi S of Berry Hill
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.122, -86.773
Several parking lots were flooded in Berry Hill.
Numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 22. Several reports of flooding were received across Davidson, Wilson, and Williamson Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on July 22. Several reports of flooding were received across Davidson, Wilson, and Williamson Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 22, 2:03 PM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 303 PM CDT Mon Jul 22 2019 .DISCUSSION... Periods of heavy rainfall with isolated flooding will continue to be possible throughout the afternoon and evening. Rainfall rates have proven to be above 2 inches per hour with many places receiving between 1 and 1.5 inches in 20 minutes or less. The flood threat will increase as the storms to the west of Nashville continue to push east into areas that saw rain over the weekend. PWATs of 2 inches along with lift from the frontal boundary should keep the heavy rain threat going as this system exits to the east later tonight. Moderate instability and at least a little shear will continue to encourage a few strong storms this afternoon. Precip will gradually diminish late tonight through early tomorrow morning from west to east and drier, cooler air will enter the mid-state. Highs will be in the 80s through the end of the week with dewpoints in the 60s. A surface high to our northwest will suppress most of the cloud cover, so it should be a pleasant work week. As the upper trough to our east lifts and we return to more zonal flow toward the weekend we'll see a return to 90 degree temperatures and higher dewpoints with a few storms possible next Sunday. && .AVIATION... 18Z TAF DISCUSSION. Numerous SHRA/TSRA will form through the afternoon and evening as a cold front arrives from the northwest. VFR outside the storms, but IFR where the intense downpours occur. Isold severe storm wind gusts possible as well. SHRA/TSRA will decrease and move off to the south between 00Z-06Z with some post frontal MVFR cigs through the late night. Fropa will shift sustained 7-10KT winds from SSW to N. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 82 61 83 63 / 80 20 0 0 0 Clarksville 63 80 60 82 61 / 60 10 0 0 0 Crossville 65 76 55 78 58 / 80 50 0 0 0 Columbia 66 82 60 83 61 / 80 20 0 0 0 Lawrenceburg 67 81 59 82 61 / 80 30 0 0 0 Waverly 64 81 61 82 63 / 70 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for Bedford- Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis- Macon-Marshall-Maury-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-Wayne-White- Williamson-Wilson. && DISCUSSION......11 AVIATION........13
Hazardous Weather Outlook National Weather Service Nashville TN 926 AM CDT Mon Jul 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 926 AM CDT Mon Jul 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rainfall will be possible throughout the day and into the evening, leading to areas of flash flooding. Flooding may occur quickly as rainfall rates are expected to be quite high. Some strong thunderstorms will be possible this afternoon. Main concerns will be strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
Special Weather Statement
National Weather Service Nashville TN
1257 PM CDT Mon Jul 22 2019
TNZ006-221830-
Montgomery TN-
1257 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 130 PM
CDT...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Clarksville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3649 8714 3638 8757 3647 8761 3655 8763
3664 8749 3664 8720
TIME...MOT...LOC 1757Z 247DEG 33KT 3649 8753
13Special Weather Statement
National Weather Service Nashville TN
126 PM CDT Mon Jul 22 2019
TNZ005-023-221900-
Stewart TN-Houston TN-
126 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 200 PM CDT...
At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8768 3628 8765
3630 8795 3635 8798 3637 8800 3639 8801
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3666 8807 3668 8807
TIME...MOT...LOC 1826Z 268DEG 29KT 3646 8809
13Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Mon Jul 22 2019
TNZ006-007-026-221900-
Robertson TN-Cheatham TN-Montgomery TN-
129 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY...NORTHERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Clarksville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill and
Cunningham.
This includes Interstate 24 between mile markers 4 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8698 3634 8740 3659 8741 3664 8711
3664 8692
TIME...MOT...LOC 1828Z 266DEG 22KT 3642 8729
13Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Mon Jul 22 2019
TNZ009-028>030-222130-
Wilson TN-Trousdale TN-Macon TN-Smith TN-
341 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN WILSON...
SOUTHEASTERN MACON AND TROUSDALE COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Hartsville, Gordonsville, Red Boiling Springs,
South Carthage, Tuckers Crossroads, Dixon Springs, Pleasant Shade and
Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 235 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3629 8585 3619 8585 3617 8636 3631 8638
3632 8636 3631 8636 3632 8634 3631 8630
3635 8629 3654 8581
TIME...MOT...LOC 2041Z 251DEG 29KT 3628 8625
BarnwellThe Nashville radar (KOHX), 23 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
3 flash flood. Local standard time, as filed.
Several parking lots were flooded in Berry Hill.
Mallory Lane was flooded in front of Cool Springs Mall, and two southbound lanes of I-65 were closed at Exit 65 due to flooding.
Several roads were flooded and closed across southern Mount Juliet, including Belinda Parkway at SE Springdale Drive, Sunnymeade Drive near Creekview Drive, and Central Pike west of the Wright Farms subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846923, 846934, 846930.